Alert archive / New Hampshire / River Flood Warnings in 2017
River Flood Warning 14, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 17, 2017, 5:11 AM EDT for Coos County, New Hampshire. It took effect at Apr 17, 2017, 8:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2017, 5:11 AM EDT (09:11 UTC)
- In effect from
- Apr 17, 2017, 8:00 AM EDT
- Expired
- Apr 18, 2017, 9:56 PM EDT
- In force
- 38 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Androscoggin River at Gorham (GRMN3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 17, 3:42 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 17, 3:42 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Gray ME 342 AM EDT Mon Apr 17 2017 .SYNOPSIS... A cold front will cross the region today. High pressure will build south from Canada Monday night and Tuesday and will shift east Tuesday night. Weak low pressure passes north on Wednesday and bring some showers to the region. Weak high pressure moves in Thursday with a steadier precipitation expected Thursday night into Friday as low pressure passes to our south. This could fall as some snow in the mountains. && .NEAR TERM /TODAY/... A trailing area of low pressure moves across central Maine today with a west-northwesterly flow in place over northern New England behind a cold front. Expect good mixing today on the westerly flow, so coastal areas will warm up into the 60s to near 70 again, with the warmest readings seen near the coastline. This is well above normal, but still 15 to 20 degrees cooler than yesterday. As the mixing begins we will see dewpoint values drop into the 30s so it will be drier than yesterday was. Clouds may linger for most of the day in the mountains where temperatures will also be cooler, in the 50s. && .SHORT TERM /TONIGHT AND TUESDAY/... As low pressure moves east into the Atlantic a cold front will drop southwest out of eastern Maine, back door style. This front will be nearing the eastern part of our forecast area this evening and will make it westward into eastern New Hampshire by morning. The front may be accompanied by some clouds and maybe a sprinkle or two as it tracks westward, but low level dewpoints in the 20s suggest that widespread drizzle and fog is less likely. The temperature will be falling into the 30s for most of us but some northern locations will see the 20s. For Tuesday the northeast to easterly flow will keep this cool maritime air mass in place over Maine and eastern New Hampshire with afternoon temperatures another 10 to 20 degrees cooler than today... 40 degrees cooler than yesterday! The cool air will not be felt as much to the west of the mountains where easterly flow will be downsloping, so locations from Keene to Whitefield will be about 10 degrees warmer than areas to the east. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... The 500 mb pattern across the NOAM region remains very blocky with large scale omega blocking over the continent bookended by closed lows over the surrounding oceans and a deeper closed low over the Arctic part of Canada. The Atlantic system looks to weaken enough to allow a trough to deepen equatorward over New England and the Maritimes for the latter part of the week, with several waves moving through. This will make for an unsettled period, and will keep us out of the warm air making for normal to below normal temps. Another 500 mb low closes off to our SW, and models in some agreement that it will slow down there and allow some cooler ridging for the weekend. Tue night should remain dry, although with onshore flow some late DZ is not out of the question, but for now with dry low levels to start the night, thinking it will probably be limited to encroaching coastal stratus. Low will likely occur in the evening and range from around 30 in the north to the upper 30s closer to the coast. Wed will see some showers, maybe a period of light rain as surface low passes well to our north, along with best forcing, although cold front will cross the region. Highs will stay cool with mostly onshore flow ahead of the front, and range front the mid 40s to low 50s. There is some agreement that the front will pass far enough south for some weak ridging to develop Wed night into Thu, and this may make for a dry, albeit mostly cloudy and cool day, although may end up a few degrees warmer than Wed with flow from the N-NE. The best chance of steadier precip will be Thu night into Fri as compact 500 wave moves through. It deepens the most to our west, and then starts to fill a bit as it moves across the region Fri, but should get some WAA going with precip likely. This will mostly be rain but could be mixed with some wet snow in the mountains and foothills, although any accums will likely be limited to the higher terrain. Given a return to onshore flow Friday look for highs limited to 45-50 in the south, and in the mid-upper 30s in the mountains. The weekend is trending dry at this point with temps moderating back to near normal as ridging develops between closed low to our east and developing closed low over the midwest CONUS. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Short Term...Should see mostly VFR conditions today, though MVFR ceilings may linger northwest of the mountains. A back door front drops in from the northeast tonight and may be accompanied by some MVFR stratus as it makes its way from Augusta to Portsmouth by morning. This should scatter out and dissipate during the day on Tuesday but could reform as a more robust marine stratus layer Tuesday evening. Long Term...An extended period of flight restrictions can be expected late Tuesday night right through Friday as several lows affect our region. IFR is expected Wed, with possible improvement to MVFR Wed night, and maybe even a period of VFR on Thu, especially away from the coast. IFR or lower should return Thu night and Friday. && .MARINE... Short Term...Low pressure emerges off the coast near Penobscot Bay today with a light northwest flow behind it. A back door cold front will shift winds to the northeast overnight tonight, gradually turning to the east Tuesday. Long Term...Borderline SCA are possible in S flow ahead of cold front Wed. Should stay below SCA Wed night into Thu night, and may need SCA again Friday. && .FIRE WEATHER... Expect low relative humidity this afternoon especially on the coastal plain where humidity values below 35 percent are expected with strong mixing. West northwest winds will gust to around 25 MPH. A moist onshore flow on Tuesday will bring much higher humidity levels, though it will be dry to the west of the mountains with light winds expected. Moist air overspreads the entire area Wednesday through the end of the week with periods of rain. && .HYDROLOGY... Significant melting of snow on Sunday caused rivers to rise and some minor flooding is expected again on the Kennebec over the next 24 hours. Colder air should allow snow melt to slow and rivers should stay below flood over the next several days but will remain high. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Kimble SHORT TERM...Kimble LONG TERM...Cempa
Hazardous weather outlook, Apr 17, 3:00 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 300 AM EDT Mon Apr 17 2017 MEZ007>009-012>014-018>028-NHZ001>015-180700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 300 AM EDT Mon Apr 17 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Drier air in place across the region today in combination with moderate northwest winds will cause an increased fire danger this afternoon, though conditions are expected to remain below critical levels. Continued snowmelt will keep river levels high, especially in the headwaters. Some minor flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional snow melt will continue in the mountains this week, though the rate of melt will slow. River levels will likely remain high, though flooding is less likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-180700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 300 AM EDT Mon Apr 17 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:09 PM EDT | River Flood Warning | GYX | Somerset | 60 hr |
| Apr 16, 9:09 PM EDT | River Flood Warning | GYX | Kennebec | 36 hr |
| Apr 16, 9:09 PM EDT | River Flood Warning | GYX | Kennebec | 49 hr |
| Apr 16, 9:09 PM EDT | River Flood Warning | GYX | Coos | 65 hr |
Nearby
River Flood Warnings in New Hampshire, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.